MAUDE Adverse Event Report: SYMMETRY SURGICAL INC CODMAN; METZENBAUM SCISSORS

SYMMETRY SURGICAL INC CODMAN; METZENBAUM SCISSORS
Catalog Number 36-5033
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that during the first few minutes of the pthe surgery, the scissor was being cleaned off and it was noticed that the tip was broken off.The doctor and resident was notified and the area was searched to try and locate it and it was not found.An x-ray was called, and the piece was not found inside the patient.Most likely, the piece was suctioned up by irrigation.There was no harm to the patient.
 
Additional Manufacturer Narrative
This report is response to the user facility report# (b)(4).The device was not available for return.Pictures were provided of the damage, however additional pictures of the device to determine date code or lot number were not available.The codman logo was present on the device, which indicates that the device was purchase through codman or shortly after the acquisition of the company.Symmetry surgical acquired codman in q4 of 2012.Therefore the device has been in use for at least 10 years.Without the device itself or a confirmation of the lot number a true root cause cannot be determined.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
CODMAN
Common Device Name
METZENBAUM SCISSORS
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key17419514
Report Number3007208013-2023-00034
Device Sequence Number8902202
Product Code LRW
UDI-Device Identifier00887482010259
UDI-Public00887482010259
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number36-5033
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown